MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; DXE

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; DXE
Catalog Number PMX110
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2019-01437, 3005168196-2019-01438, 3005168196-2019-01439, 3005168196-2019-01440.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the circumflex artery using an indigo system cat rx kit, an indigo pump max canister (canister), a pump max canister (canister), and a penumbra system aspiration pump max 110 (pump max).During the procedure, the physician advanced the indigo system catrx aspiration catheter (catrx) into the target vessel, connected the pump max and initiated the aspiration; however, no vacuum was produced.Therefore, the catrx and canister were removed.The physician then placed a new catrx and canister; however, the same issue occurred.Therefore, the system was removed.The procedure was completed using another thrombectomy device.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #3005168196-2019-01441 mfr report: 1.Section h.Box 5.Labeled for single use? 2.Section h.Box 8.Usage of device.Results: the pump max power inlet was loose.Conclusions: evaluation of the returned pump max revealed a functional device.During functional testing, the pump max was able to power on and achieve a vacuum pressure within specification.The reported complaint could not be confirmed.The two catrxs and two canisters were not returned for evaluation; therefore, the root cause of the reported complaint could not be determined.Further evaluation revealed a loose power inlet.This damage was likely incidental to the complaint.Penumbra pumps are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-01437; 3005168196-2019-01438; 3005168196-2019-01439; 3005168196-2019-01440.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8826470
Report Number3005168196-2019-01441
Device Sequence Number19460536
Product Code DXE
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMX110
Device Lot NumberF26270-31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Date Report Sent to FDA01/01/2005